Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 15, 2011, 3:14 PM EDT for Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 15, 2011, 3:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 24 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2477 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS52 KMFL 151914
SVRMFL
FLC086-151945-
/O.NEW.KMFL.SV.W.0038.110615T1914Z-110615T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 345 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MICCOSUKEE RESORT...AND MOVING NORTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
MICCOSUKEE RESORT...
KROME AVENUE BETWEEN TAMIAMI TRAIL AND KENDALL DRIVE
AND SURROUNDING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
&&
LAT...LON 2581 8072 2591 8052 2580 8045 2572 8047
2561 8055
TIME...MOT...LOC 1913Z 143DEG 5KT 2576 8051
$$
MOLLEDA2 follow-up statements
329
WWUS52 KMFL 151927
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED JUN 15 2011
FLC086-151945-
/O.CON.KMFL.SV.W.0038.000000T0000Z-110615T1945Z/
MIAMI-DADE FL-
327 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST
OF MICCOSUKEE RESORT...MOVING NORTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MICCOSUKEE RESORT...
TAMIAMI TRAIL BETWEEN KROME AVENUE AND COOPERTOWN...
KROME AVENUE BETWEEN TAMIAMI TRAIL AND KENDALL DRIVE...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2581 8072 2591 8052 2580 8045 2572 8047
2561 8055
TIME...MOT...LOC 1926Z 158DEG 4KT 2578 8052
$$
MOLLEDA391
WWUS52 KMFL 151942
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT WED JUN 15 2011
FLC086-151951-
/O.EXP.KMFL.SV.W.0038.000000T0000Z-110615T1945Z/
MIAMI-DADE FL-
342 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL
EXPIRE AT 345 PM EDT...
THE THUNDERSTORM NEAR MICCOSUKEE RESORT WHICH PROMPTED THE EARLIER
WARNING HAS WEAKENED, THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT
345 PM. HOWEVER, THUNDERSTORMS REMAIN ACROSS WESTERN AND SOUTHERN
MIAMI-DADE COUNTIES WHICH COULD REQUIRE ADDITIONAL WARNINGS.
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND
SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2581 8072 2591 8052 2580 8045 2572 8047
2561 8055
TIME...MOT...LOC 1941Z 158DEG 4KT 2580 8053
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:52 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 15, 2:52 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT WED JUN 15 2011 .DISCUSSION... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON FOR ALL OF SOUTH FLORIDA UNTIL 8 PM EDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL SOUTH FLORIDA EFFECTIVE UNTIL 8 PM EDT. THE COMBINATION OF NORTHWESTERLY FLOW ALOFT A WEAK BOUNDARY OVER NORTH CENTRAL FLORIDA AND THE DEVELOPMENT OF SEA BREEZES WILL LEAD TO THE FORMATION OF SHOWERS AND THUNDERSTORMS AREA WIDE. THE STRONGEST STORMS ARE FORECAST FOR THE CENTRAL AND EASTERN SECTIONS OF SOUTH FLORIDA WHERE THE WESTERLY WINDS ARE FORECAST TO MEET WITH THE EAST COAST SEA BREEZE. THE MAIN THREATS FOR THIS AFTERNOON ARE DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. A FEW THUNDERSTORMS COULD GET TRAPPED NEAR THE SEA BREEZE AND MOVE SLOWLY FOR A PERIOD OF TIME BEFORE MOVING SOUTHEASTWARD. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. THE LATEST MODEL RUN OF THE WRF AND RUC DEVELOP CLUSTERS OF THUNDERSTORMS OVER CENTRAL FLORIDA THAT MOVE SOUTHEASTWARD DUE TO THE NORTHWESTERLY FLOW ALOFT. THE CONVECTION SHOULD START TO SUBSIDE SHORTLY AFTER SUNSET. THE OVERALL WEATHER PATTERN CONTINUES TO BE VERY SIMILAR FOR THURSDAY AND FRIDAY WITH THE TROUGH OF LOW PRESSURE MOVING INTO THE WESTERN ATLANTIC BETWEEN NOW AND FRIDAY. BETWEEN FRIDAY AND TUESDAY A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD OVER THE CENTRAL US AND MOVE SLOWLY OVER THE SE US. THE WEATHER PATTERN DURING THIS PERIOD WILL BE DOMINATED BY THE INTERACTION OF SEA BREEZES WHICH WILL LEAD TO THE FORMATION OF SHOWERS AND THUNDERSTORMS EACH DAY. && .AVIATION... SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING ACROSS SOUTH FLORIDA. THE MAIN IMPACTS FROM THESE STORMS OUTSIDE OF REDUCED VSBYS/CIGS WILL BE DAMAGING WIND GUSTS UP TO SEVERE LEVELS. AT THIS TIME...IT APPEARS THE BULK OF THE HEAVIER STORMS WILL REMAIN JUST INLAND OF THE PALM BEACH TERMINALS. THIS ACTIVITY SHOULD TREND DOWN THROUGH THE LATE EVENING HOURS PAST SUNSET. && .MARINE... ASIDE FROM A FEW PERIODIC SHOWERS AND THUNDERSTORMS, RATHER TRANQUIL MARINE CONDITIONS ARE EXPECTED THROUGH AT LEAST FRIDAY. SUSTAINED WINDS ARE EXPECTED TO REMAIN 15 KNOTS OR LESS WITH SEAS NO HIGHER THAN 3 FEET. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES ARE NOT FORECAST TO DROP BELOW 41 TO 43 PERCENT THIS AFTERNOON OVER GLADES AND HENDRY COUNTIES. FOR THE OTHER COUNTIES RELATIVE HUMIDITIES ARE FORECAST TO BE ABOVE 45 PERCENT. SHOWERS AND THUNDERSTORMS ARE FORECAST EVERY DAY DURING THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 75 87 / 20 30 10 20 FORT LAUDERDALE 77 91 77 89 / 20 30 10 20 MIAMI 75 92 76 89 / 20 30 10 30 NAPLES 77 92 75 91 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...71/JE AVIATION/RADAR/FIRE...85/AG
Hazardous weather outlook, Jun 15, 2:15 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 215 PM EDT WED JUN 15 2011 FLZ063-066>075-168-172>174-160915- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 215 PM EDT WED JUN 15 2011 ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AFTERNOON HEAT INDICES AROUND 100 DEGREES INLAND AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. A FEW THUNDERSTORMS MAY BE SEVERE WITH THE MAIN IMPACTS BEING LARGE HAIL AND WIND GUSTS UP TO 60 MPH. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH. HAIL: A FEW THUNDERSTORMS MAY CONTAIN UP TO QUARTER SIZED HAIL. TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES ACROSS MOST OF SOUTH FLORIDA, EXCEPT THE EAST AND WEST IMMEDIATE COASTS, THIS AFTERNOON. RIP CURRENTS: WEST WINDS AT 5 TO 10 MPH, WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 15, 2:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT WED JUN 15 2011 FLZ073-151930- INLAND MIAMI-DADE COUNTY FL 257 PM EDT WED JUN 15 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 330 PM EDT * AT 254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT. THIS STORM WAS WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... KENDALE LAKES AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2579 8043 2565 8044 2567 8061 2584 8059 TIME...MOT...LOC 1857Z 089DEG 1KT 2574 8049 85-GIBBS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jun 14, 8:15 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
| Jun 14, 8:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 14, 8:31 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 44 min |
| Jun 14, 9:00 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 15, 2:57 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Jun 15, 3:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Jun 15, 3:45 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Jun 15, 3:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 15, 4:14 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Jun 15, 4:16 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Jun 15, 4:33 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Jun 15, 4:36 PM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Jun 15, 4:57 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Jun 15, 5:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jun 15, 5:15 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 15, 5:15 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade | 30 min |
| Jun 15, 5:20 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jun 15, 5:44 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 31 min |
| Jun 15, 5:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Jun 15, 5:57 PM EDT | Special Weather Statement | MFL | Glades, Palm Beach | 33 min |
| Jun 15, 6:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 25 min |
| Jun 15, 6:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 46 min |
| Jun 15, 6:30 PM EDT | Special Weather Statement | MFL | Glades, Hendry, Palm Beach | 30 min |
| Jun 15, 6:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jun 15, 6:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 15, 6:43 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 47 min |
| Jun 15, 6:52 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Jun 15, 7:04 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry, Palm Beach | 41 min |
| Jun 15, 7:13 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 47 min |
| Jun 15, 7:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jun 15, 7:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 15, 7:53 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry, Monroe | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.